Advertisement

If my child is taking warfarin, is it okay for him to take antibiotics?

If your child is taking warfarin, you should talk with his doctor and/or pharmacist before giving him any antibiotics. Taking antibiotics may make your child's PT/INR level too high or too low. Don't give your child any medicines, including prescription and over-the-counter, without first checking with his doctor.

Continue Learning about Anticoagulant

What should I tell my doctor before getting anticoagulant injections?
Intermountain HealthcareIntermountain Healthcare
Before you begin anticoagulant injections, tell your doctor if you:       • have bleeding problem...
More Answers
What drugs may interact with anticoagulants?
Donna Hill Howes, RNDonna Hill Howes, RN
The following drugs may interact with anticoagulant drugs, leading to side effects: antiplatelet ...
More Answers
What does it mean if my child's PT/INR test result is too low?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
If your child's PT/INR test result is too low, it means that her dose of warfarin may not be eno...
More Answers
What does it mean if my mother's PT/INR test result is too high?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
If your mother's PT/INR test result is too high, it means that her dose of warfarin is too high,...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.